Alert archive / North Carolina / Wind Advisories in 2007

Wind Advisory 1, NWS Wilmington, NC

March 1, 2007

NWS Wilmington, NC issued this wind advisory at Mar 1, 2007, 3:47 AM EST. It took effect at Mar 1, 2007, 4:00 PM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2007, 3:47 AM EST (08:47 UTC)
In effect from
Mar 1, 2007, 4:00 PM EST
Expired
Mar 2, 2007, 8:00 AM EST
In force
16 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KILM 010847
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
347 AM EST THU MAR 1 2007

...GUSTY WINDS EXPECTED THIS EVENING ALONG THE COAST...


NCZ097-100-101-SCZ034-046-021200-
/O.NEW.KILM.WI.Y.0001.070301T2100Z-070302T1200Z/
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND...
SHALLOTTE...WILMINGTON...WRIGHTSVILLE BEACH...CONWAY...
MYRTLE BEACH...GEORGETOWN
347 AM EST THU MAR 1 2007

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
EST FRIDAY. 

.SOUTH TO SOUTHEAST WINDS THIS AFTERNOON WILL BECOME QUITE STRONG
OVER THE COASTAL COUNTIES OF SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA. THE HIGHEST GUSTS...WHICH ARE EXPECTED
TO BE UP TO 45 OR EVEN 50 MPH...WILL OCCUR AT THE IMMEDIATE
COASTLINE. BEACH COMMUNITIES SHOULD TAKE PRECAUTIONS BY SECURING
LOOSE OUTDOOR ITEMS AND FURNITURE. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$



MBB
5 follow-up statements
000 
WWUS72 KILM 011932
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
232 PM EST THU MAR 1 2007

...GUSTY WINDS EXPECTED THIS EVENING ALONG THE COAST...

NCZ097-100-101-SCZ034-046-020515-
/O.CON.KILM.WI.Y.0001.070301T2100Z-070302T1200Z/
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND...
SHALLOTTE...WILMINGTON...WRIGHTSVILLE BEACH...CONWAY...
MYRTLE BEACH...GEORGETOWN
232 PM EST THU MAR 1 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. 

.SOUTHERLY WINDS WILL CONTINUE TO INCREASE IN STRENGTH OVER THE
COASTAL COUNTIES OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA THIS EVENING AND OVERNIGHT. THE HIGHEST GUSTS...WHICH MAY
EXCEED 50 MPH...WILL OCCUR ALONG THE IMMEDIATE COASTLINE.
RESIDENTS SHOULD TAKE PRECAUTIONS BY SECURING LOOSE OUTDOOR ITEMS
AND FURNITURE. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

III
000 
WWUS72 KILM 020232
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
932 PM EST THU MAR 1 2007

...STRONG AND GUSTY WINDS EXPECTED ALONG THE CAROLINA COAST...

NCZ097-100-101-SCZ034-046-021200-
/O.CON.KILM.WI.Y.0001.000000T0000Z-070302T1200Z/
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND...
SHALLOTTE...WILMINGTON...WRIGHTSVILLE BEACH...CONWAY...
MYRTLE BEACH...GEORGETOWN
932 PM EST THU MAR 1 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. 

SOUTHERLY WINDS WILL CONTINUE TO INCREASE IN STRENGTH OVER THE
COASTAL COUNTIES OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA OVERNIGHT. THE HIGHEST GUSTS...WHICH MAY EXCEED 45
MPH...WILL OCCUR ALONG THE IMMEDIATE COASTLINE. RESIDENTS SHOULD
TAKE PRECAUTIONS BY SECURING LOOSE OUTDOOR ITEMS AND FURNITURE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TRA
000 
WWUS72 KILM 020925
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
425 AM EST FRI MAR 2 2007

...STRONG AND GUSTY WINDS CONTINUE ALONG THE CAROLINA COAST...

NCZ097-100-101-SCZ034-046-021200-
/O.CON.KILM.WI.Y.0001.000000T0000Z-070302T1200Z/
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND...
SHALLOTTE...WILMINGTON...WRIGHTSVILLE BEACH...CONWAY...
MYRTLE BEACH...GEORGETOWN
425 AM EST FRI MAR 2 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

STRONG SOUTHERLY WINDS WILL CONTINUE AHEAD OF A COLD FRONT CLOSING
IN FROM THE WEST. THIS WILL MAINTAIN OR EVEN SLIGHTLY STRENGTHEN
THE WINDS ACROSS THE COASTAL COUNTIES OF SOUTHEAST NORTH CAROLINA
AND NORTHEAST SOUTH CAROLINA. THE HIGHEST GUSTS ARE EXPECTED TO
BE ALONG THE IMMEDIATE COAST. UNOFFICIAL OBSERVATIONS OF 50 MPH
HAVE ALREADY BE REPORTED IN SURF CITY...WHILE GUSTS TO 45 MPH HAVE
BEEN REPORTED FROM WRIGHTSVILLE BEACH TO SOUTHPORT.  

RESIDENTS SHOULD TAKE PRECAUTIONS BY SECURING LOOSE OUTDOOR ITEMS
AND FURNITURE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MBB
000 
WWUS72 KILM 021140
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
640 AM EST FRI MAR 2 2007

...STRONG AND GUSTY WINDS CONTINUE ALONG THE CAROLINA COAST...

NCZ097-100-101-SCZ034-046-021300-
/O.EXT.KILM.WI.Y.0001.000000T0000Z-070302T1300Z/
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND...
SHALLOTTE...WILMINGTON...WRIGHTSVILLE BEACH...CONWAY...
MYRTLE BEACH...GEORGETOWN
640 AM EST FRI MAR 2 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM EST THIS MORNING...

STRONG SOUTHERLY WINDS WILL CONTINUE AHEAD OF A COLD FRONT
CLOSING IN FROM THE WEST. THIS WILL MAINTAIN OR EVEN SLIGHTLY
STRENGTHEN THE WINDS ACROSS THE COASTAL COUNTIES OF SOUTHEAST
NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. THE HIGHEST GUSTS ARE
EXPECTED TO BE ALONG THE IMMEDIATE COAST. UNOFFICIAL OBSERVATIONS
OF 50 MPH HAVE ALREADY BE REPORTED IN SURF CITY...WHILE GUSTS TO
45 MPH HAVE BEEN REPORTED FROM WRIGHTSVILLE BEACH TO SOUTHPORT.

RESIDENTS SHOULD TAKE PRECAUTIONS BY SECURING LOOSE OUTDOOR ITEMS
AND FURNITURE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KILM 021309
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
809 AM EST FRI MAR 2 2007


NCZ097-100-101-SCZ034-046-021415-
/O.EXP.KILM.WI.Y.0001.000000T0000Z-070302T1300Z/
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND...
SHALLOTTE...WILMINGTON...WRIGHTSVILLE BEACH...CONWAY...
MYRTLE BEACH...GEORGETOWN
809 AM EST FRI MAR 2 2007

...WIND ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING...

AS THE STRONG COLD FRONT APPROACHES THE COAST...WINDS WILL SLOWLY
SUBSIDE WITH SUSTAINED WINDS DROPPING TO 25 TO 30 MPH WITH GUST OF
35 TO 45 MPH THROUGH 10 AM. THE WINDS ARE EXPECTED TO DROP TO 10
TO 15 MPH BY THE AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST
WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL
INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/ILM.


$$

HAWKINS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this wind advisory went out at Feb 28, 9:10 PM EST, 6 hours 37 minutes earlier.

Area forecast discussion, Feb 28, 9:10 PM EST, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
910 PM EST WED FEB 28 2007

UPDATED MARINE FIRST PERIOD AND AVIATION

.SHORT TERM /THROUGH TONIGHT/...
LIGHT NORTHERLY WINDS WILL GRADUALLY SHIFT TO EASTERLY OVERNIGHT AS
HIGH TO THE NORTH SHIFTS EAST. GUIDANCE SHOWS COASTAL TROF MOVING
ONSHORE LATE IN THE PERIOD...BUT GIVEN THE LOCATION OF THE SURFACE
LOW OVER OK AND NOT SE TX THINK TIMING OF ONSHORE MOVEMENT WILL BE
LATER. INTERESTINGLY...OF THE MOS GUIDANCE THE NGM BASED MOS HAS
BEEN DOING THE BEST DURING THE PAST FEW DAYS. HAVE TWEAKED OVERNIGHT
LOWS A LITTLE CLOSER TO NGM MOS NUMBERS...UPPER 30S TO AROUND 40.
PROBABLY SEE SOME FOG DEVELOP EARLY...BUT INCREASING SURFACE WINDS
AND HIGH CLOUD SHOULD LIMIT AMOUNT OF FOG.

.MID TERM /THURSDAY THROUGH FRIDAY NIGHT/...
 AS HIGH SHIFTS OFF THE COAST TONIGHT WINDS WILL SHIFT AROUND TO
SOUTHEAST AND THEN SOUTH ON THURSDAY WITH LOW LEVEL WINDS INCREASING
FROM 40 KTS EARLY THURSDAY TO 55-60 KTS BY 06Z FRIDAY. THIS WILL
HELP TO ADVECT PLENTY OF MOISTURE. STILL LOOKING AT A SIGNIFICANT
STORM SYSTEM MOVING ACROSS CWA THURSDAY NIGHT INTO FRIDAY MORNING.
POPS INCREASE TO CATEGORICAL BY THURSDAY EVENING. SPC HAS COASTAL
SOUTH CAROLINA COUNTIES UNDER MODERATE RISK AND NORTH CAROLINA
COUNTIES UNDER SLIGHT RISK. TEMPS WILL INCREASE STEADILY WITH THE
WARM AIR ADVECTION ON THURSDAY AND THEN WILL FALL STEADILY ON FRIDAY
AFTER COLD FRONT MOVES THROUGH.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
LOW PRESSURE WILL MIGRATE FROM THE EASTERN GREAT LAKES REGION INTO
SOUTHEAST CANADA DURING SATURDAY WITH A COLD FRONT TO MOVE OFF THE
SOUTHEAST COAST DURING SATURDAY. DO NOT THINK THE COLD FRONT WILL
HAVE MUCH MOISTURE TO WORK WITH AS IT MOVES THROUGH (DEEPEST
MOISTURE ALREADY DISPLACED FAR OFF THE COAST BY THEN). WAVES OF COLD
AIR ADVECTION IN THE WAKE OF THIS BOUNDARY WILL LEAD TO A PERIOD OF
BELOW NORMAL TEMPERATURES INTO EARLY NEXT WEEK. DRY WEATHER WILL
PERSIST THROUGH THE EXTENDED PERIOD AND TEMPERATURES WILL SLOWLY
REBOUND TUE AND WED.

&&

.AVIATION...UPDATED
VFR CONDITIONS TO START OFF THE PERIOD. CURRENTLY HAVE MVFR TO IFR
CONDITIONS DEVELOPING AROUND MIDNIGHT...ESPECIALLY FOR THE COASTAL
STATIONS. FOR THIS TO HAPPEN WINDS WILL HAVE TO BACK OFF...SO FAR
THEY HAVE MAINTAINED HIGHER THAN ANTICIPATED. ANY FOG THAT DOES FORM
SHOULD LIFT AS SOUTHEASTERLY FLOW INCREASES TOWARDS MORNING.

&&

.MARINE
SHORT TERM /THROUGH TONIGHT/...UPDATED
LIGHT EASTERLY FLOW OVER THE WATERS WILL TURN MORE SOUTHEAST AND
INCREASE BY MORNING AS RIDGE AXIS PUSHES OFFSHORE. INCREASE
OVERNIGHT WILL NOT BE DRAMATIC...DO NOT EXPECT SEAS OVER 4 FT
TONIGHT.

.MID TERM /THURSDAY THROUGH FRIDAY NIGHT/...
WINDS WILL INCREASE AS PRESSURE GRADIENT TIGHTENS THROUGH THURSDAY.
WINDS WILL INCREASE AT LOW LEVELS UP TO 55-60 KTS BY THURSDAY NIGHT.
GALE WARNING IN EFFECT BEGINNING THURSDAY AFTERNOON BUT EXPECTING
MAX WINDS AND SEAS TO AFFECT LOCAL WATERS MAINLY AFTER 02Z THROUGH
10Z WITH WINDS 25 TO 35 KTS AND GUSTS UP TO 45 KTS. ALSO STRONG
CONVECTION OVER LOCAL WATERS THURSDAY NIGHT INTO EARLY FRIDAY WILL
PRODUCE INCREASED WINDS AND SEAS IN THE THUNDERSTORMS.

AS COLD FRONT PASSES FRIDAY MORNING...THE WINDS WILL VEER AROUND TO
THE SW AND WEST AHEAD OF IT WITH MAX COLD AIR ADVECTION AFFECTING
THE AREA PRODUCING GUSTY CONDITIONS THROUGH FRIDAY MORNING AND WILL
HELP TO KEEP WINDS UP SLIGHTLY LONGER ON FRIDAY. OFF SHORE COMPONENT
OF WINDS WILL HELP TO DECREASE SEAS ESPECIALLY NEAR SHORE THROUGH
FRIDAY EVENING.

.LONG TERM /SATURDAY THROUGH TUESDAY/...UPDATED
THE PRESSURE GRADIENT WILL TIGHTEN DURING SATURDAY ALLOWING
SOUTHWEST FLOW TO APPROACH SMALL CRAFT CRITERIA AHEAD OF THE NEXT
COLD FRONT. THE FLOW WILL VEER TO AN OFFSHORE DIRECTION BY SATURDAY
NIGHT AND THIS FLOW WILL PERSIST THROUGH TUESDAY. THE INITIAL SURGE
SATURDAY NIGHT WILL SUPPORT HIGHER SPEEDS INTO SUNDAY...THEN ANOTHER
SURGE WILL REINFORCE THE OFFSHORE FLOW SUNDAY NIGHT INTO MONDAY
MORNING. NICER BOATING WEATHER EXPECTED BY TUESDAY WITH HIGH
PRESSURE SETTLING DIRECTLY OVER THE WATERS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
SC...NONE.
MARINE...GALE WARNING FROM 1 PM THURSDAY TO 11 AM EST FRIDAY
FOR AMZ250-252-254-256.

&&

AVIATION...REK
SHORT TERM...REK
MID TERM...RGZ
LONG TERM...SRP
Hazardous weather outlook, Mar 1, 3:26 AM EST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON NC
326 AM EST THU MAR 1 2007

NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-021100-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
326 AM EST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
CAROLINA AND NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THERE CONTINUES TO BE A MODERATE RISK OF SEVERE WEATHER ACROSS
PORTIONS OF NORTHEAST SOUTH CAROLINA...AND A SLIGHT RISK ACROSS
SOUTHEAST NORTH CAROLINA. THE SEVERE THUNDERSTORM ACTIVITY WELL
AHEAD OF A COLD FRONT WILL BE ONGOING AND MOVING INTO THE
COUNTIES WEST OF I-95 LATE THURSDAY AFTERNOON OR EARLY EVENING.
THE ACTIVITY WILL PROGRESS EASTWARD AND CROSS THE BI-STATE REGION
THURSDAY EVENING...FINALLY REACHING THE COAST AT OR JUST AFTER
MIDNIGHT FRIDAY. A SECOND LINE OF SHOWERS OR THUNDERSTORMS
ASSOCIATED DIRECTLY WITH THE COLD FRONT COULD ALSO PRODUCE SEVERE
WEATHER AROUND DAYBREAK FRIDAY.

THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM DAMAGING WIND
GUSTS AND ISOLATED TORNADOES.

ALL RESIDENTS ARE ADVISED TO CLOSELY FOLLOW THIS DEVELOPING
WEATHER SITUATION.

A WIND ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON THROUGH
7 AM FRIDAY...FOR THE COASTAL COUNTIES WHICH INCLUDE PENDER...NEW
HANOVER...BRUNSWICK OF SOUTHEAST NORTH CAROLINA AND...HORRY AND
GEORGETOWN OF NORTHEAST SOUTH CAROLINA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR LATE THIS AFTERNOON THROUGH
FRIDAY MORNING.

AMZ250-252-254-256-021100-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
326 AM EST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING WILL BE IN EFFECT THIS AFTERNOON THROUGH FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HOEHLER

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 7:03 PM ESTMarine Weather StatementILM40 hr

Nearby

Wind Advisories in North Carolina, 2007Wind Advisories in South Carolina, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.